Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 25, 2007, 7:00 PM CDT for Madison County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 7:00 PM CDT (00:00 UTC)
- Expired
- Jul 25, 2007, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 260002
FFWHUN
ALC089-260200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 900 PM CDT
* AT 700 PM CDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED
FLASH FLOODING FROM THUNDERSTORMS OVER SOUTH HUNTSVILLE AND
SOUTHERN MADISON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
HUNTSVILLE...OWENS CROSSROADS...HAMPTON COVE...AND WHITESBURG.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES IN LESS THAN ONE
HOUR ARE POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN
LAT...LON 3475 8637 3452 8641 3454 8654 3455 8654
3458 8657 3459 8660 3457 8662 3476 8663
TIME...MOT...LOC 0000Z 180DEG 0KT 3463 8652
$$
JE2 follow-up statements
000
WGUS74 KHUN 260040
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 PM CDT WED JUL 25 2007
ALC089-260200-
MADISON AL-
736 PM CDT WED JUL 25 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHERN MADISON COUNTY...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS CONTINUED TO INDICATE A CLUSTER OF SLOW MOVING THUNDERSTORMS
PRODUCING FLASH FLOODING ACROSS A LARGE PORTION OF SOUTHERN MADISON
COUNTY.
SPOTTER REPORTS INDICATE THAT 1.5 TO UP TO 2.5 INCHES OF RAIN HAS
ALREADY FALLEN FROM SOUTH HUNTSVILLE TO OWENS CROSSROADS. EMERGENCY
MANAGEMENT OFFICIALS REPORT 4 TO 6 INCHES OF FLOWING WATER ON SOME
MAIN HIGHWAYS IN SOUTH HUNTSVILLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SOUTH HUNTSVILLE.
OWENS CROSSROADS.
HAMPTON COVE.
BIG COVE.
WHITESBURG.
ADDITIONAL RAINFALL AMOUNTS OF BETWEEN 1/2 AND 1 INCH ARE POSSIBLE
ACROSS SOUTHERN MADISON COUNTY AS ANOTHER CLUSTER OF SHOWERS AND
STORMS MOVE ACROSS THROUGH 900 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3475 8637 3452 8641 3454 8654 3455 8654
3458 8657 3459 8660 3457 8662 3476 8663
TIME...MOT...LOC 0036Z 180DEG 0KT 3463 8652
$$
CBD000
WGUS74 KHUN 260208
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
908 PM CDT WED JUL 25 2007
ALC089-260217-
MADISON AL-
908 PM CDT WED JUL 25 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN MADISON COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
THERE ARE STILL A COUPLE LIGHT SHOWERS IN THE AREA...BUT AREA CREEKS
HAVE RECEDED AND NO FLOODING IS CURRENTLY BEING REPORTED. THUS...THE
FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO THEY CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3475 8637 3452 8641 3454 8654 3455 8654
3458 8657 3459 8660 3457 8662 3476 8663
TIME...MOT...LOC 0040Z 180DEG 0KT 3463 8652
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:13 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 25, 3:13 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 313 PM CDT WED JUL 25 2007 .DISCUSSION... UPPER CLOSED LOW OVR NRN OHIO WITH SEVERAL DISTURBANCES SPINNING ARND IT. RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER PORTIONS OF MID TN. THESE STORMS ARE SLOWLY MOVING SE TOWARDS OUR CWA. COULD SEE A FEW SVR STORMS THIS AFTN MAINLY ACROSS OUR TN ZONES. EXPECT THE TSRA ACTIVITY TO DIMINISH SHORTLY AFTER SUNSET. HOWEVER SINCE IT IS DIFFICULT TO TIME ANY DISTURBANCES SPINNING OFF THE UPPER LOW...WILL GO AHEAD AND KEEP LOW POPS ACROSS THE CWA FOR OVERNIGHT. THURSDAY/FRIDAY...PRETTY MUCH THE SAME WX SITUATION WITH MAINLY AFTN/EVENING SHRA/TSRA. AGAIN...TIMING OF PCPN WILL BE TRICKY DUE TO WEAK VORT MAXES SPINNING OFF OF THE UPPER LOW. WILL KEEP LOW POPS IN FOR BOTH DAYS. SATURDAY...BOTH NAM AND GFS SHOWS A WEAK CDFNT APPROACHING THE CWA BY AFTN/EVENING. KEPT THE POPS FROM PREVIOUS FCST. ATTM THIS CDFNT DOES NOT LOOK TO BRING MUCH IN THE WAY OF DRIER/COOLER AIR (AFTN HIGHS ARND 90/MRNG LOWS NEAR 70 AND LITTLE OR NO PCPN). SUNDAY THRU WEDNESDAY...GFS SHOWS THE UPPER LOW NOW OVER THE MID ATLANTIC STATES/WEAK RIDGING OVER CENTRAL US...THIS PUTS THE BEST CHANCE OF PCPN IN OUR EXTREME NERN ZONES. SUNDAY LOOKS DRY ACCORDING TO THE GFS...BUT WILL KEEP POPS IN BUT REMOVE FROM SUNDAY NIGHT. SINCE CONFIDENCE IS LOW THIS FAR OUT IN THE FCST...WILL KEEP MONDAY THRU WEDNESDAY DRY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 90 70 90 / 20 20 20 20 SHOALS 70 90 70 91 / 30 20 20 20 CULLMAN 70 90 70 90 / 20 20 20 20 FAYETTEVILLE 67 88 68 88 / 30 20 20 20 ALBERTVILLE 69 90 70 90 / 20 20 20 20 FORT PAYNE 66 88 68 88 / 20 20 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Jul 25, 6:15 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 615 PM CDT WED JUL 25 2007 ALZ001>010-016-TNZ076-096-097-261030- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 615 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING ACROSS THE TENNESSEE VALLEY. A WARM AND UNSTABLE AIR MASS WILL ALLOW A FEW STRONGER STORMS TO DEVELOP...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE SLOW MOVING NATURE OF THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL IN A FEW LOCATIONS WITH THE POTENTIAL FOR PONDING OF WATER ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SLIGHTLY DRIER CONDITIONS ARE FORECAST FOR LATER IN THE WORK WEEK... BUT AN APPROACHING COLD FRONT WILL BRING AN INCREASED CHANCE OF RAIN TO THE CENTRAL TENNESSEE VALLEY FOR THE WEEKEND. SOME STRONGER THUNDERSTORMS ARE POSSIBLE NEAR THE FRONTAL BOUNDARY...WITH THE MAIN THREATS LIKELY TO BE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 14/15
In the hours before
Special weather statement, Jul 25, 5:49 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 549 PM CDT WED JUL 25 2007 ALZ005-252315- LIMESTONE- 549 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LIMESTONE COUNTY UNTIL 615 PM CDT... AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR THE INTERSECTION OF INTERSTATE 65 AND INTERSTATE 565...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TANNER. MOORESVILLE. BELLE MINA. I-65 BETWEEN MILE MARKERS 340 AND 350. I-565 BETWEEN I-65 AND MILE MARKER 5. ALABAMA ROUTE 20 BETWEEN I-565 AND HIGHWAY 31. PRYOR FIELD. CALHOUN COMMUNITY COLLEGE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Local storm report, Jul 25, 5:57 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
557 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM LIGHTNING ESTILL SPRINGS 35.26N 86.13W
07/25/2007 FRANKLIN TN LAW ENFORCEMENT
HOUSE STRUCK BY LIGHTNING.
0328 PM HAIL COWAN 35.17N 86.02W
07/25/2007 E0.25 INCH FRANKLIN TN EMERGENCY MNGR
PEA SIZE HAIL.
0338 PM HAIL SEWANEE 35.20N 85.92W
07/25/2007 E0.50 INCH FRANKLIN TN TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED BY SPOTTER.
0455 PM HAIL ROGERSVILLE 34.83N 87.29W
07/25/2007 E0.75 INCH LAUDERDALE AL POST OFFICE
PENNY SIZE HAIL REPORTED BY POSTAL EMPLOYEE.
&&
CBDSpecial weather statement, Jul 25, 6:09 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 609 PM CDT WED JUL 25 2007 ALZ007-252345- MORGAN- 609 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 645 PM CDT... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FLINT CITY...OR 8 MILES WEST OF HARTSELLE...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR PENCE...OR ABOUT 5 MILES EAST OF PRICEVILLE...ALSO MOVING EAST AT 10 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEEL. BASHAM. FLINT CITY. HARTSELLE. PENCE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jul 25, 6:17 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 617 PM CDT WED JUL 25 2007 ALZ006-252345- MADISON- 617 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 645 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTSVILLE TO GURLEY...MOVING SOUTHEAST AT 10 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BROWNSBORO. HADEN. GURLEY. HAMPTON COVE. INTERSTATE 565 BETWEEN MILE MARKERS 11 AND 21. HIGHWAY 72 BETWEEN INTERSTATE 565 AND GURLEY. REDSTONE ARSENAL. SOUTH HUNTSVILLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jul 25, 6:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 623 PM CDT WED JUL 25 2007 ALZ004-260000- LAWRENCE- 623 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LAWRENCE COUNTY UNTIL 700 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MOULTON...MOVING EAST AT 5 MPH. WINDS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN. SPEAKE. BANKHEAD NATIONAL FOREST. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Jul 25, 6:52 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 652 PM CDT WED JUL 25 2007 ALZ006-260030- MADISON- 652 PM CDT WED JUL 25 2007 ...SIGNIFICANT WEATHER ALERT FOR STREET FLOODING IN MADISON COUNTY UNTIL 730 PM CDT... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTSVILLE TO 7 MILES NORTH OF MORGAN CITY...MOVING EAST AT 5 MPH. VERY HEAVY RAINFALL WITH THIS LINE OF STORMS WILL CAUSE STREET FLOODING IN SOUTH HUNTSVILLE. A FEW REPORTS OF STREET FLOODING HAVE ALREADY BEEN RECEIVED IN THE MEDICAL DISTRICT IN HUNTSVILLE. * LOCATIONS WHICH MAY BE AFFECTED BY STREET FLOODING INCLUDE... HUNTSVILLE. FARLEY. WHITESBURG. HADEN. HAMPTON COVE. MAYSVILLE. RAINFALL AMOUNTS OF OVER ONE INCH IN A SHORT PERIOD OF TIME ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:15 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 30 min |
| Jul 26, 3:53 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 37 min |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.